Open Access
Translator Disclaimer
2006 Regular homotopy and total curvature II: sphere immersions into $3$–space
Tobias Ekholm
Algebr. Geom. Topol. 6(1): 493-512 (2006). DOI: 10.2140/agt.2006.6.493

Abstract

We consider properties of the total curvature functional on the space of 2–sphere immersions into 3–space. We show that the infimum over all sphere eversions of the maximum of the total curvature during an eversion is at most 8π and we establish a non-injectivity result for local minima.

Citation

Download Citation

Tobias Ekholm. "Regular homotopy and total curvature II: sphere immersions into $3$–space." Algebr. Geom. Topol. 6 (1) 493 - 512, 2006. https://doi.org/10.2140/agt.2006.6.493

Information

Received: 8 February 2005; Revised: 22 February 2006; Accepted: 12 March 2006; Published: 2006
First available in Project Euclid: 20 December 2017

zbMATH: 1114.53049
MathSciNet: MR2220686
Digital Object Identifier: 10.2140/agt.2006.6.493

Subjects:
Primary: 53C42
Secondary: 53A04, 57R42

Rights: Copyright © 2006 Mathematical Sciences Publishers

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.6 • No. 1 • 2006
MSP
Back to Top